Alert archive / Missouri / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 112, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jun 16, 2013, 8:19 PM CDT for Franklin County, Saint Charles County, Warren County, Missouri. It was in force for 41 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 16, 2013, 8:19 PM CDT (01:19 UTC)
- Expired
- Jun 16, 2013, 9:00 PM CDT
- In force
- 41 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Franklin County, MO, Saint Charles County, MO, Warren County, MO
The radar
The St Louis radar (KLSX), 20 km from the middle of the area, began a volume at 01:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 16, 8:20 PM CDT | HAIL 1.25 | 3 Ese Washington, MO | TIME ESTIMATED BY RADAR |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 1.3 hours before the alert went out and 261 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1760 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 956 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
930
WUUS53 KLSX 170119
SVRLSX
MOC071-183-219-170200-
/O.NEW.KLSX.SV.W.0112.130617T0119Z-130617T0200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
819 PM CDT SUN JUN 16 2013
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN FRANKLIN COUNTY IN EAST CENTRAL MISSOURI...
SOUTHWESTERN ST. CHARLES COUNTY IN EAST CENTRAL MISSOURI...
SOUTHEASTERN WARREN COUNTY IN EAST CENTRAL MISSOURI...
* UNTIL 900 PM CDT
* AT 816 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
WASHINGTON...AND MOVING NORTHEAST AT 10 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
VILLA RIDGE...DUTZOW...AUGUSTA...DEFIANCE AND MATSON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3858 9104 3867 9095 3865 9072 3864 9073
3862 9073 3839 9090
TIME...MOT...LOC 0119Z 231DEG 7KT 3854 9098
HAIL...1.00IN
WIND...60MPH
$$
GLASS2 follow-up statements
411
WWUS53 KLSX 170131
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
831 PM CDT SUN JUN 16 2013
MOC071-183-219-170200-
/O.CON.KLSX.SV.W.0112.000000T0000Z-130617T0200Z/
FRANKLIN MO-ST. CHARLES MO-WARREN MO-
831 PM CDT SUN JUN 16 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
WARREN...SOUTHWESTERN ST. CHARLES AND NORTHEASTERN FRANKLIN COUNTIES
UNTIL 900 PM CDT...
AT 829 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR WASHINGTON...
AND MOVING NORTHEAST AT 10 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
DUTZOW...AUGUSTA...DEFIANCE AND MATSON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3858 9104 3867 9095 3865 9072 3864 9073
3862 9073 3839 9090
TIME...MOT...LOC 0131Z 231DEG 7KT 3855 9096
HAIL...1.00IN
WIND...60MPH
$$
GLASS790
WWUS53 KLSX 170148
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
848 PM CDT SUN JUN 16 2013
MOC071-183-219-170159-
/O.CAN.KLSX.SV.W.0112.000000T0000Z-130617T0200Z/
FRANKLIN MO-ST. CHARLES MO-WARREN MO-
848 PM CDT SUN JUN 16 2013
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WARREN...
SOUTHWESTERN ST. CHARLES AND NORTHEASTERN FRANKLIN COUNTIES IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER...GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS
THUNDERSTORM.
LAT...LON 3858 9104 3867 9095 3865 9072 3864 9073
3862 9073 3839 9090
TIME...MOT...LOC 0149Z 231DEG 7KT 3857 9093
$$
GLASSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 6:44 PM CDT, 1 hour 35 minutes earlier.
Area forecast discussion, Jun 16, 6:44 PM CDT, 1 hour 35 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION NATIONAL WEATHER SERVICE ST LOUIS MO 644 PM CDT SUN JUN 16 2013 .SHORT TERM...(TONIGHT THROUGH WEDNESDAY) ISSUED AT 252 PM CDT SUN JUN 16 2013 EYES FOCUSED TO OUR WEST WHERE ONE OR MORE MCS WILL DEVELOP TONIGHT AND TRACK SOUTHEAST TOWARD THE LOWER MISSOURI RIVER VALLEY AND OZARKS REGION AFTER 06Z. SHORT TERM MODEL GUIDANCE IS REALLY ALL OVER THE PLACE IN REGARDS TO PLACEMENT AND TRACK OF THESE SYSTEMS. GENERALLY HAVE RAMPED UP POPS AFTER 06Z...THINKING THAT THERE MAY BE SOME CONVECTION DEVELOPING ON THE WARM ADVECTION WING AHEAD OF THE APPROACHING MCS. HAVE MAINTAINED LIKELY POPS ACROSS THE SOUTHERN HALF OF THE CWA ON MONDAY AS WEAKENING CONVECTIVE SYSTEM OR REMNANT CIRCULATION MOVES EAST ACROSS THE CWA. SURFACE HIGH PRESSURE WILL THEN BUILD SOUTH INTO THE REGION ON TUESDAY AND WEDNESDAY WITH SLIGHTLY BELOW AVERAGE TEMPERATURES A DRY CONDITIONS EXPECTED. CVKING .LONG TERM...(THURSDAY THROUGH NEXT SUNDAY) ISSUED AT 252 PM CDT SUN JUN 16 2013 A TRANSITION FROM A RELATIVELY COOL NORTHWEST FLOW ALOFT TO A MORE SUMMER LIKE UPPER LEVEL RIDGE BUILDING INTO THE MID SECTION OF THE COUNTRY WILL TAKE PLACE. COULD SEE A COUPLE CHANCES OF THUNDERSTORMS THURSDAY AND FRIDAY BEFORE THE RING OF FIRE LIFTS NORTH OF THE CWA. OTHERWISE...AFTERNOON HIGH TEMPERATURES WILL RISE INTO THE 90S BY NEXT WEEKEND. CVKING && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z MONDAY EVENING) ISSUED AT 644 PM CDT SUN JUN 16 2013 WEAK FRONTAL BOUNDARY ACROSS FORECAST AREA TO REMAIN OVER REGION THROUGH FORECAST PERIOD. LIGHT AND VARIABLE WINDS WITH PLENTY OF LOW LEVEL MOISTURE...SO SOME PATCHY FOG/MVFR VSBYS POSSIBLE OVERNIGHT. OTHERWISE...STILL HARD TO PIN DOWN PCPN CHANCES...TAFS TO REMAIN DRY THROUGH FORECAST PERIOD...EXCEPT FOR KCOU. BELIEVE THEY WILL BE ON EASTERN FRINGES OF MCS THAT DEVELOPS OVER KS TONIGHT...SO KEPT VCTS MENTION IN TAF AFTER 15Z MONDAY. SPECIFICS FOR KSTL...WEAK FRONTAL BOUNDARY ACROSS FORECAST AREA TO REMAIN OVER REGION THROUGH FORECAST PERIOD. LIGHT AND VARIABLE WINDS WITH PLENTY OF LOW LEVEL MOISTURE...SO SOME PATCHY FOG/MVFR VSBYS POSSIBLE BETWEEN 09Z-13Z MONDAY. OTHERWISE...STILL HARD TO PIN DOWN PCPN CHANCES...TAF TO REMAIN DRY THROUGH FORECAST PERIOD. BYRD && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Jun 16, 3:43 PM CDT, 4 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 343 PM CDT SUN JUN 16 2013 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-171200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 343 PM CDT SUN JUN 16 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT THERE IS A CHANCE OF THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS ARE LIKELY MONDAY. THERE IS A CHANCE OF THUNDERSTORMS THURSDAY THROUGH FRIDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. CVKING
In the hours before
Local storm report, Jun 16, 3:33 PM CDT, 4 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
333 PM CDT SUN JUN 16 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 PM FLASH FLOOD 4 SSW MOUNT STERLING 39.94N 90.79W
06/15/2013 BROWN IL EMERGENCY MNGR
*** 1 FATAL *** A CAR WAS SWEPT OFF COUNTY ROAD 550N
APPROXIMATELY 1.5 MILES WEST OF HIGHWAY 107...WHEN
ATTEMPTING TO DRIVE THROUGH AN ESTIMATED TWO FEET OF
FLOWING WATER...A TWO YEAR OLD STRAPPED IN THE BACK SEAT
DROWN WHILE THE DRIVER WAS ABLE TO ESCAPE.
&&
TILLYThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 7:06 PM CDT | Severe Thunderstorm Warning | LSX | Franklin | 39 min |
| Jun 16, 10:10 PM CDT | Severe Thunderstorm Warning | LSX | Saint Charles, Saint Louis | 50 min |
| Jun 16, 10:12 PM CDT | River Flood Warning | LSX | Gasconade, Montgomery | 5 days |
| Jun 17, 10:25 AM CDT | River Flood Warning | LSX | Lewis | 36 hr |
| Jun 17, 2:57 PM CDT | Flash Flood Warning | LSX | Saint Louis, City of Saint Louis | 6 hr |
| Jun 17, 3:50 PM CDT | Flash Flood Warning | LSX | Jefferson, Saint Louis | 6 hr |
| Jun 17, 5:23 PM CDT | Areal Flood Advisory | LSX | Franklin, Saint Charles, Warren | 3 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.